Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 75, NWS Paducah, KY

April 13, 2009Christian County, Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 13, 2009, 1:31 PM CDT for Christian County, Todd County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 1:31 PM CDT (18:31 UTC)
Expired
Apr 13, 2009, 2:01 PM CDT
In force
30 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Christian County, KY, Todd County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:50 PM CDT, 41 minutes earlier.

Area forecast discussion, Apr 13, 12:50 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1250 PM CDT MON APR 13 2009

.DISCUSSION...
LAPS SHOWS SURFACE BASED CAPES NOW UP TO NEARLY 1100 J/KG OVER SRN
PENNYRILE/HOP AREA...WHERE CONVECTION APPEARS TO BE INITIATING
ALONG 850 MB THETA-E RIDGE AXIS/PEAK CAPES. THIS COULD BE
BEGINNING OF OUR PRE-FRONTAL LINE OF CONVECTION THAT MIGHT
POSSIBLY LEAD TO A WEATHER WATCH BOX IN THE NEXT COUPLE
HOURS...PER JUST ISSUED SWOMCD.

HIGH POP EVENT TONIGHT...HIGHEST EAST TO LOWEST WEST. SVR THREAT
THRU EARLY EVENING...THEN LOSS OF DIURNAL FUEL AND EWARD SHIFTING
CAPE AXIS SHOULD SPELL END TO THAT...WITH FROPA AND THEN BACKSIDE
OF LOW SHOWERY PCPN LINGERING. UPPER LOW SITTING/SPINNING IN MID
OH RIVER VALLEY WILL MEAN LINGERING SHOWERS INTO/THRU TUE EARLY
NIGHT AT LEAST...PARTICULARLY ERN FA. HAVE TRIED TO
COLLABORATIVELY BLEND THAT TIMING.

WED-FRI LOOK DRY AND MAYBE SAT AS WELL. OLD ECMWF WAS MOST
CONSISTENT WITH THIS SIGNAL...THOUGH WE START TO SHIFT SOME LOW
POPS WEST TO EAST ACROSS THE AREA LATE FRI NIGHT-SAT. MOST/BETTER
POPS WILL COME WITH SYSTEM PASSAGE SUNDAY...ALL MODELS SIGNALLING
THIS CONSISTENTLY...SO UPPED POPS THEN. SIMILARLY EVEN GIVEN MODEL
DISCREPANCYS...GETTING INTO TROF OR BACKSIDE OF IT SHOULD MEAN
COOLER THAN CLIMO/MOS TEMPS BY EARLY NEXT WEEK...SO COLLABORATIVELY
AGREED TO BUMOP DOWN TEMPS CONSIDERABLY MON.

&&

.AVIATION...
FOR THE 18Z MONDAY ROUTINE TAF ISSUANCE...ADJUSTED THE NEAR TERM
KOWB TAF TO ACCOUNT FOR LINE OF CONVECTIVE ACTIVITY DEVELOPING ON
NORTH-SOUTH THETA-E RIDGE JUST WEST OF THE TAF SITE.
OTHERWISE...ADDED A MENTION OF MVFR/IFR CEILINGS AND VISIBILITIES TO
ALL TAF SITES THIS AFTERNOON IN ADVANCE OF FURTHER THUNDERSTORM
ACTIVITY...ESPECIALLY FOR THE KPAH/KEVV/KOWB TAF SITES. FOLLOWING
THE PASSAGE OF THE CONVECTIVE ACTIVITY...DROPPED CEILINGS INTO THE
1500 TO 2500 FT AGL RANGE FOR POST FRONTAL CONDITIONS. ALSO...ADDED
DRIZZLE TO THE 12-18Z TUESDAY TIME FRAME.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 13, 1:07 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
107 PM CDT MON APR 13 2009

ILZ075>078-080>094-INZ081-082-085>087-KYZ001>015-018-MOZ076-086-
087-100-107>112-114-141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
107 PM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GOOD CHANCE OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND
EVENING ALONG AND AHEAD OF A COLD FRONT ADVANCING THROUGH THE
REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO
THE EAST OF A MT VERNON ILLINOIS TO SIKESTON MISSOURI. LARGE HAIL
WILL BE THE PRIMARY HAZARDOUS WEATHER THREAT.

MINOR FLOODING IS FORECAST OR OCCURRING ON THE WABASH AND LITTLE
WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS IS FORECAST FOR SATURDAY THROUGH SUNDAY.
AT THIS TIME...LOCALLY HEAVY RAINFALL IS THE PRIMARY CONCERN...BUT
SEVERE STORMS CANNOT BE COMPLETELY RULED OUT.

MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE WABASH AND LITTLE
WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO STAY ON ALERT IN CASE THEIR ACTIVATION IS
REQUESTED.

INZ088-KYZ016-017-019>022-141000-
SPENCER-HOPKINS-CHRISTIAN-DAVIESS-MCLEAN-MUHLENBERG-TODD-
107 PM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
INDIANA AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT. SUPERCELLS WITH
DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO OR TWO WILL BE
POSSIBLE THIS AFTERNOON AND EARLY EVENING. IN ADDITION...LOCALLY
HEAVY RAINFALL MAY TAX DRAINAGE SYSTEMS IN SOME LOCATIONS. REFER
TO THE WATCH FOR MORE DETAILS.

MINOR FLOODING IS FORECAST OR OCCURRING ON THE WABASH AND LITTLE
WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS IS FORECAST FOR SATURDAY THROUGH SUNDAY.
AT THIS TIME...LOCALLY HEAVY RAINFALL IS THE PRIMARY CONCERN...BUT
SEVERE STORMS CANNOT BE COMPLETELY RULED OUT.

MINOR FLOODING IS FORECAST TO CONTINUE ALONG THE WABASH AND LITTLE
WABASH RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.